MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA STANDARD INFINITY SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA STANDARD INFINITY SKULL CLAMP; N/A
Model Number A1114A
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield infinity skull clamp was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomalies related to the reported failure was observed.Failure analysis - the investigation of the returned device showed that the reported complaint was confirmed from the evaluation.The lock had rotational and lateral movement and required replacement of worn internal parts.Root cause -complaint confirmed via inspection of the unit.The lock had rotational and lateral movement and required replacement of worn internal parts as a result of routine use and wear.Additionally, improper or suboptimal placement of the skull clamp on the patient can contribute to slippage of the patient in the pins.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.
 
Event or Problem Description
Medwatch with mdr report #(b)(4) was received: "patient in operating room for craniotomy for tumor excision.Patient position with mayfield skull clamp during case by md.During skin closure, patients head slipped out of pins causing a 0.5 inch and 0.25 inch laceration on forehead.Laceration sutured closed." additional information was subsequently received: per the physician's notes: ¿after thorough preoperative evaluation, this patient was brought to the operating room placed on the operating table in a supine position.Her left shoulder was gently bumped using a shoulder roll, and the head turned to the right thus exposing the temporoparietal area.Her head was affixed in a mayfield head holder.¿ the patient was not repositioned.Approximately 2.5 hours was the length of time the product was in use before the event occurred.60-65 pounds pressure was applied to the patient.There was no delay in surgery reported.Patient was removed from the mayfield and normal padded or head piece was replaced after incision was closed.Physician assistant closed 1 site with suture and 1 with staples.The other site did not require closure.Lacerations were either sutured or stapled for closure and dressings applied.

Brand Name
STANDARD INFINITY SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14396035
Report Number3004608878-2022-00096
Device Sequence Number1982056
Product Code HBL
UDI-Device Identifier10381780253556
UDI-Public10381780253556
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1114A
Device Catalogue NumberA1114A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45
Patient SexFemale